MAUDE Adverse Event Report: CYMEDICA ORTHOPEDICS, INC. CYMEDICA ORTHOPEDICS QB1 NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM; CYMEDICA ORTHOPEDICS® QB1 NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM

CYMEDICA ORTHOPEDICS, INC. CYMEDICA ORTHOPEDICS QB1 NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM; CYMEDICA ORTHOPEDICS® QB1 NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM
Model Number QB-1000-207
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint failure was not able to be recreated - complaint unit was not returned to cymedica for further investigation.Per customer service, replacement electrodes were sent to customer for replacement of old electrodes from complaint unit.Per e-mail communication, patient used same set of electrodes since late august 08/2020 without application of electrode gel.Images of electrodes supplied by customer exhibited worn hydrogel surface.Edges of hydrogel layer found peeling away/missing at electrode edges.Worn/dry electrodes result in poor conduction requiring higher levels of stimulation with potential of discomfort and burning.Dry electrodes are to be replaced with fresh electrodes.Cs communication with customer emphasized need to clean electrodes, utilize covers post-use to retain hydrogel surface moisture/cleanliness, and application of electrode gel to aid electrode conduction and moisture.
 
Event or Problem Description
On october 29, 2020 patient contacted cymedica customer service regarding burns he received from the electrodes.The "burn" marks are healed now; please take note that he used the same set of pads since late august.The patient did not use gel.Customer service shipped him new electrodes and re-educated him on use/care etc.

Brand Name
CYMEDICA ORTHOPEDICS QB1 NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM
Common Device Name
CYMEDICA ORTHOPEDICS® QB1 NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM
Manufacturer (Section D)
CYMEDICA ORTHOPEDICS, INC.
19120 n. pima ave.
suite 135
scottsdale AZ 85255
MDR Report Key10853001
Report Number3011466827-2020-00003
Device Sequence Number16905545
Product Code IPF
UDI-Device Identifier00854691008162
UDI-Public00854691008162
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K150413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/29/2022
Device Model NumberQB-1000-207
Device Catalogue NumberQB-1000-207
Device Lot Number17002409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight73